MAUDE Adverse Event Report: STRYKER SPINE-US 7MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 7MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48955076
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cage broke upon insertion in the patient.The broken pieces were retrieved and a second cage was used to complete the case with a surgical delay of five minutes.There are no reports of adverse health consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, labelling review, risk assessment result: the reported event was confirmed upon visual inspection of the returned device.Material analysis of the device was also performed, which concluded that the device fractured in ductile overload.No material or manufacturing defects were found.Manufacturing records review did not reveal any issues.Conclusion: based on the information provided, the likely root cause of the reported cage fracture is that the disc space was too tight for the selected implant size.

Brand Name
7MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7392121
Report Number3004024955-2018-00016
Device Sequence Number1393053
Product Code MAX
UDI-Device Identifier07613327118056
UDI-Public(01)07613327118056
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48955076
Device Catalogue Number48955076
Device Lot NumberALND
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1